Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 116, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 27, 2021, 3:00 AM EST. It took effect at Dec 27, 2021, 7:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2021, 3:00 AM EST (08:00 UTC)
- In effect from
- Dec 27, 2021, 7:00 PM EST
- Expired
- Dec 28, 2021, 5:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
800 WHUS72 KMHX 270800 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 300 AM EST Mon Dec 27 2021 AMZ152-154-156-158-272100- /O.NEW.KMHX.SC.Y.0116.211228T0000Z-211228T1000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 300 AM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Surf City. * WHEN...From this evening through late tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
677 WHUS72 KMHX 271958 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 258 PM EST Mon Dec 27 2021 AMZ152-154-156-158-280900- /O.CON.KMHX.SC.Y.0116.211228T0000Z-211228T1000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 258 PM EST Mon Dec 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST TUESDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Oregon Inlet to Surf City. * WHEN...From 7 PM this evening to 5 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
266 WHUS72 KMHX 280758 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 258 AM EST Tue Dec 28 2021 AMZ152-154-156-158-281000- /O.CON.KMHX.SC.Y.0116.000000T0000Z-211228T1000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 258 AM EST Tue Dec 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Oregon Inlet to Surf City. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 9:32 PM EST, 5 hours 28 minutes earlier.
Area forecast discussion, Dec 26, 9:32 PM EST, 5 hours 28 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 932 PM EST Sun Dec 26 2021 .SYNOPSIS... High pressure remains to the south through at least mid week. A backdoor cold front with limited moisture will pass through the region tonight and stall with a wave of low pressure moving along it Monday. The next weather system will affect the region Thursday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 930 PM Sun...Temps cont to drop quick so lowered init temps and also lowered mins some espcly beaches. Monitoring trends for poss patchy fog with temps already near dewpts. Guidance does show slight uptick in NE winds later as weak backdoor front crosses with dewpts lowering some but still could see some fog espcly srn tier. Prev disc...Zonal flow continues over the southeastern CONUS around the northern periphery of a subtropical ridge centered over the Gulf of Mexico. The ridge axis will migrate eastward through the short term but continue to keep dry air and subsidence over the Carolinas through the period. At the surface, broad high pressure extends from the central GOM into the Caribbean with a stationary boundary draped roughly along the NC/SC state line. Main weather feature of note tonight will be a backdoor cold front expected to cross the CWA shortly after nightfall as Canadian high pressure ridges southward. Very little will come of this apart from some weak CAA and a slight increase in cloud cover along with light easterly winds overnight. Temperatures will be cooler than last night but still slightly above average, bottoming out in the 40s inland and 50s along the coast. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... As of 310 PM Sun...Cold air damming takes shape Monday with continued easterly flow and high ridging along the Appalachians. As is typical in these regimes there is uncertainty with where the boundary of the cold pool will set up, and model spread is much larger than usual within 24 hours. Favored a solution with a slightly more eastward extent of the cold pool out of respect for the NAM, but given low-level thicknesses will be almost the same as today in the warm sector bumped highs up well into the 70s closer to the coast, 60s north. Whatever damming does impact our FA will be short lived as a warm front lifts across the region tomorrow afternoon and a weak area of low pressure lifts along the boundary, resulting in southerly flow late. Some guidance tries to bring some very light shower activity across southern and coastal portions of the FA late tomorrow afternoon, but thinking continued subsidence and dry air aloft will put the kibosh on appreciable precip. Kept the forecast dry, although showers are likely to blossom offshore. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... As of 415 AM Sunday...Mainly dry conditions with well above normal temperatures will prevail through the last weak of the year. Monday through Tuesday night...An upper ridge over the Gulf of Mexico builds northward early next week as it migrates across Fl to the Bahamas by Tuesday with dry conditions continuing across ENC. Stalled front may briefly dip into northern sections of the FA Tuesday as high pressure builds across the Mid- Atlantic but lift it back north Tuesday night. Temps slightly cooler on Monday but still above normal with highs mainly around 65-70 but warm back into the upper 60s to lower 70s Tuesday. Wednesday through Saturday...Upper ridging over the Bahamas flattens mid to late week which will allow storm systems to approach the area. Precip chances continue to look limited Wednesday with deeper moisture lifting north of the area but low pressure tracks just north of the area Thursday with a cold front pushing across the area Thursday night. High pressure is progged to build into the area Friday but migrates offshore Friday night with a warm front progged to lift back north on Saturday with a few showers possible as low level moisture increases. Temps continue to be well above normal with Wednesday looking to be the warmest day of the week and expect to warm well into the 70s and a few locations may even reach 80, which would flirt with records at some locations. Temps cool several degrees Thursday with clouds and precip in the area, then generally 60s expected Friday and Saturday. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... SHORT TERM /through Monday/... As of 610 PM Sun... Mainly VFR thru period. Mclr and calm most of the night so some potential for shallow fog to develop. Guidance shows better chcs of fog just to S will cont trend of leaving out of fcst. A weak backdoor front will push S thru region tonight and stalls just south of the area by morn then lifts back N later Mon. Guidance show some clouds developing N of this bndry mainly Mon and may see cigs lower to MVFR at times inland and N from mid day one. Given uncertainty will keep cigs in VFR range. LONG TERM /Monday night through Friday/... As of 430 AM Saturday...Pred VFR conditions expected at the terminals through most of the long term with dry and warm conditions prevailing. Cannot rule out patchy late night/early morning fog with the best chance occuring Tuesday and possibly Wednesday mornings. Showers chances increase late Wednesday night and Thursday with periods of sub-VFR conditions possible. && .MARINE... SHORT TERM /Through Monday/... As of 930 PM Mon...Very light winds along the coast currently with seas mostly 2 to 3 ft. As weak backdoor front crosses overnight will see NE flow increase to 5 to 15 kts. Prev disc...Much calmer conditions across the waters this afternoon with northerly winds offshore at around 10 kt. With impressive heating inland, sea and sound breezes circulations have begun with easterly and southerly winds for inland and near shore waters. Seas are 1-2 feet close to shore, 2-4 feet offshore. No SCA conditions anticipated in the short term. Overnight, a backdoor cold front drops across the waters bringing a northeasterly surge of 10-15 kt, nudging seas a foot or two higher. Late Monday, the boundary will lift back across the waters as a warm front with winds veering southerly and eventually southwesterly and increasing to 10-15 kt. Over the Gulf Stream, winds will be closer to 20 kt and a few gusts to 25 kt are possible, although the core of strongest winds will likely be beyond 20 nm. LONG TERM /Monday night through Friday/... As of 445 AM Sun...SW winds around 10-20 kt develop Monday night through Tuesday. Gradients tighten further on Wednesday as low pressure pushes across the mid- Atlantic with SCA conditions possible late Tuesday night and Wednesday across the coastal waters south of Oregon Inlet. Moderate SW winds around 10-20 kt continues Thursday as another low tracks just to the north with the trailing cold front pushing across the waters late Thursday night. Seas around 2-4 ft Monday through Tuesday night, though could see up to 5 ft across the outer portions of the central and southern waters at times. Seas progged to build to 3-6 ft Wednesday and Thursday in response to stronger SW flow. && .CLIMATE... Record High Temperatures for 12/28 (Tuesday) LOCATION TEMP/YEAR New Bern 77/2008 (KEWN ASOS) Cape Hatteras 73/2015 (KHSE ASOS) Greenville 78/2008 (COOP - Not KPGV AWOS) Morehead City 76/2015 (COOP - Not KMRH ASOS) Kinston 77/2015 (COOP - Not KISO AWOS) Jacksonville 77/2008 (KNCA ASOS) Record High Temperatures for 12/29 (Wednesday) LOCATION TEMP/YEAR New Bern 80/2015 (KEWN ASOS) Cape Hatteras 76/2015 (KHSE ASOS) Greenville 81/2015 (COOP - Not KPGV AWOS) Morehead City 73/1990 (COOP - Not KMRH ASOS) Kinston 80/2015 (COOP - Not KISO AWOS) Jacksonville 80/2015 (KNCA ASOS) && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...RF/MS SHORT TERM...MS LONG TERM...SK AVIATION...RF/SK MARINE...RF/SK/MS CLIMATE...MHX
Hazardous weather outlook, Dec 26, 4:20 AM EST, 22 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 420 AM EST Sun Dec 26 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-270930- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 420 AM EST Sun Dec 26 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.